Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 26, 2011, 3:57 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 26, 2011, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2011, 3:57 AM EST (08:57 UTC)
- In effect from
- Jan 26, 2011, 12:00 PM EST
- Expired
- Jan 26, 2011, 10:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WWUS72 KCAE 260857 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 357 AM EST WED JAN 26 2011 GAZ063>065-077-SCZ027-028-030-031-035>038-041-261430- /O.NEW.KCAE.FG.Y.0002.110126T0857Z-110126T1400Z/ /O.NEW.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-AIKEN-SUMTER- BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...AUGUSTA... HEPHZIBAH...WAYNESBORO...WEST COLUMBIA...CAYCE...LEXINGTON... RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 357 AM EST WED JAN 26 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. A LAKE WIND ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * TIMING: FOG THIS MORNING. WINDS THIS AFTERNOON AND EVENING. * VISIBILITY: ONE QUARTER OF A MILE OR LESS. * WINDS: BECOMING WEST 15 TO 25 KNOTS ON AREA LAKES THIS AFTERNOON. * IMPACTS: REDUCED VISIBILITIES WILL CREATE HAZARDOUS TRAVEL CONDITIONS THIS MORNING. BREEZY CONDITIONS ON AREA LAKES WILL PRESENT A HAZARD TO SMALL CRAFT THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SCZ016-022-029-261400- /O.NEW.KCAE.FG.Y.0002.110126T0857Z-110126T1400Z/ CHESTERFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...CHERAW...PAGELAND...CAMDEN...LUGOFF... BISHOPVILLE 357 AM EST WED JAN 26 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. * VISIBILITY: ONE QUARTER OF A MILE OR LESS THIS MORNING. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ GAZ040-SCZ018-025-026-261430- /O.NEW.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/ LINCOLN-MCCORMICK-EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...MCCORMICK...EDGEFIELD... JOHNSTON...SALUDA...RIDGE SPRING 357 AM EST WED JAN 26 2011 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES. * IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
2 follow-up statements
677 WWUS72 KCAE 261523 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1023 AM EST WED JAN 26 2011 SCZ015-016-020>022-029-262330- /O.EXA.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/ LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW-LEE- INCLUDING THE CITIES OF...LANCASTER...ELGIN...CHERAW...PAGELAND... NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...BISHOPVILLE 1023 AM EST WED JAN 26 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES. * IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GAZ040-063>065-077-SCZ018-025>028-030-031-035>038-041-262330- /O.CON.KCAE.LW.Y.0003.110126T1700Z-110127T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD- SALUDA-LEXINGTON-RICHLAND-AIKEN-SUMTER-BARNWELL-ORANGEBURG- CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1023 AM EST WED JAN 26 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES. * IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
432 WWUS72 KCAE 261935 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 235 PM EST WED JAN 26 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 270300- /O.CON.KCAE.LW.Y.0003.000000T0000Z-110127T0300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 235 PM EST WED JAN 26 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * WINDS: WEST WINDS 15 TO 25 KNOTS ON AREA LAKES. * IMPACTS: HAZARDOUS CONDITIONS FOR SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 26, 12:26 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Jan 26, 12:26 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1226 AM EST WED JAN 26 2011 .SYNOPSIS... LOW PRESSURE WILL TRACK ALONG THE COAST TONIGHT AND WEDNESDAY. DRIER AIR WILL WORK INTO OUR REGION BEHIND THE LOW WEDNESDAY NIGHT. FAIR WEATHER WITH GENERALLY SEASONAL TEMPERATURES ARE EXPECTED DURING THE REST OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... MODELS IN OVERALL GOOD AGREEMENT WITH TRACKING LOW OVER SE GA AND THE EASTERN CAROLINAS TONIGHT. LATEST RADAR SHOWING BULK OF PRECIPITATION EXTENDING FROM SE GA TO EASTERN SC. MODEL CONSENSUS NOW INDICATING HIGHEST POPS MAINLY DURING THE REST OF THE AFTERNOON INTO THE EARLY EVENING HOURS...WITH LOWER POPS OVERNIGHT. SREF PLUME DIAGRAMS TRENDING DOWN ON MEAN QPF...WITH POSSIBILITY THAT BATCH OF CONVECTION ACROSS THE NORTHERN/EASTERN GULF OF MEXICO AND FLORIDA COULD IMPEDE NORTHWARD MOISTURE TRANSPORT INTO OUR REGION. TEMPS CLOSE TO MODEL CONSENSUS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... SURFACE LOW TO SHIFT ALONG THE CAROLINA COAST EARLY WEDNESDAY THEN SHIFT NE AND BOMB OUT OVER THE ATLANTIC OFFSHORE THE MID ATLANTIC AND NEW ENGLAND REGIONS LATE WED INTO WED NT IN RESPONSE TO THE UPPER LOW BECOMING NEGATIVELY TILTED AND SHIFTING ENE AHEAD OF A KICKER TROUGH. MODELS NOW INDICATING MOST PRECIPITATION ENDING BY LATE MORNING OR EARLY AFTERNOON...AND AFTER THAT TIME MAINLY VERY LIGHT RAIN OR DRIZZLE. CLOUDS WILL LINGER MOST OF THE DAYTIME HOURS ON WEDNESDAY SINCE DOWNSLOPING WILL NOT BEGIN UNTIL LATE AFTERNOON OR POSSIBLY EARLY EVENING. AT THIS TIME DO NOT ANTICIPATE A BRIEF PERIOD OF SNOW FLURRIES ACROSS THE NORTHERN MIDLANDS LATE WEDNESDAY AFTERNOON/EARLY EVENING SO HAVE REMOVED THEM FROM THE GRIDS. FORECAST OVERNIGHT LOWS WEDNESDAY AGAIN CLOSE TO MODEL CONSENSUS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... GENERALLY DRY WEATHER THROUGH THE EXTENDED FORECAST. A COUPLE OF WEAK DRY FRONTS/BOUNDARY WILL MOVE THROUGH THE AREA THROUGH THE WEEKEND. SOME DISCREPANCIES BETWEEN THE GFS AND ECMWF IN TIMING AND POSITION OF NEXT FRONTAL SYSTEM APPROACHING FROM THE WEST EARLY NEXT WEEK. ACCORDINGLY...GIVEN PRESENT UNCERTAINTIES...WILL KEEP FORECAST DRY DURING THE EARLY PART OF NEXT WEEK. FORECAST TEMPS CLOSE TO NORMAL. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... LOW PRESSURE TRACKING NORTHEASTWARD ALONG THE COAST WILL MAINTAIN HIGH MOISTURE AND IFR CONDITIONS THROUGH MUCH OF THE TAF PERIOD. EXPECT PERIODS OF LIFR. AS THE LOW LIFTS NORTHWARD WINDS WILL BECOME WESTERLY AND DRYING WILL OCCUR. FORECASTED VFR CONDITIONS BEGINNING AROUND 21Z. USED THE GFS LAMP AND MOS FOR THE TIMING. THERE WILL BE A CONCERN FOR LLWS OVERNIGHT...BUT BASED ON THE 88D VAD WIND PROFILE AND NAM EXPECT IT WILL REMAIN JUST BELOW THE CRITERIA FOR INCLUSION IN THE TAFS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...07
Hazardous weather outlook, Jan 25, 5:28 AM EST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 528 AM EST TUE JAN 25 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-261030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 528 AM EST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A LAKE WIND ADVISORY MAY BE NEEDED WEDNESDAY THROUGH WEDNESDAY NIGHT AS WINDS ON AREA LAKES WILL INCREASE IN RESPONSE TO A STRONG LOW PRESSURE SYSTEM CROSSING THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:57 AM EST | Dense Fog Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 5 more | 5 hr |
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.